Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 133, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 31, 2007, 4:39 PM CDT for Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2007, 4:39 PM CDT (21:39 UTC)
- Expired
- Aug 31, 2007, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 312142 FFWCRP TXC355-312345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 439 PM CDT FRI AUG 31 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL NUECES COUNTY IN SOUTH TEXAS * UNTIL 645 PM CDT * AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL RAINFALL OCCURRING FROM ROBSTOWN TO DRISCOLL TO PETRONILLA. DOPPLER RADAR ESTIMATED ALMOST 2 INCHES OF RAINFALL HAS FALLEN BETWEEN ROBSTOWN AND PETRONILLA. AN ADDITIONAL 1 TO 3 INCHES MAY OCCUR ACROSS THE WARNED AREA. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PETRONILLA AND DRISCOLL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL ALSO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2778 9770 2778 9748 2757 9746 2756 9782 $$ JTR
1 follow-up statement
000 WGUS74 KCRP 312257 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 PM CDT FRI AUG 31 2007 TXC355-312306- NUECES- INCLUDING THE CITY OF CORPUS CHRISTI 556 PM CDT FRI AUG 31 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL NUECES COUNTY... THE THUNDERSTORMS WITH HEAVY RAINFALL HAVE MOVED SOUTH INTO KLEBERG COUNTY. LIGHT RAINFALL AMOUNTS OF LESS THAN 1/10 OF AN INCH MAY STILL OCCUR ACROSS SOUTHWEST NUECES COUNTY...BUT NO ADDITIONAL FLOODING IS EXPECTED. LAT...LON 2778 9770 2778 9748 2757 9746 2756 9782 TIME...MOT...LOC 2256Z 180DEG 0KT 2767 9761 $$ JTR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:41 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 31, 2:41 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 241 PM CDT FRI AUG 31 2007 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...SCATTERED TO NUMEROUS SHOWERS/T-STORMS GOT OFF TO A LATER START TODAY AND SHOULD PERSIST A BIT LONGER THAN PREVIOUS DAYS. EXPECT BOUNDARY INTERACTIONS TO KEEP CONVECTION GOING FOR AWHILE INTO THE EVENING HOURS BEFORE DISSIPATING WITH THE LOSS OF HEATING. THE UPPER TROUGH MOVING INTO THE TEXAS HILL COUNTRY IS EXPECTED TO DEEPEN INTO A CLOSED CIRCULATION OVER THE EDWARDS PLATEAU BY SATURDAY AFTERNOON. GFS/NAM KEEP SOUTH TEXAS IN A WEAKLY DIVERGENT FLOW ALOFT SATURDAY/SATURDAY NIGHT. EXPECT LAND BREEZE WILL PUSH FOCUS FOR CONVECTIVE DEVELOPMENT OVER THE GULF WATERS AGAIN OVERNIGHT/EARLY SATURDAY MORNING WITH STORMS AGAIN FIRING OVER THE COASTAL BEND AS GFS/NAM KEEP PRECIPITABLE WATER VALUES BETWEEN 2.0 AND 2.2 INCHES THROUGH THE PERIOD. SURFACE TROUGH WILL BE LINGERING NEAR THE COAST OVERNIGHT SATURDAY NIGHT PROVIDING A FOCUS FOR CONVECTIVE DEVELOPMENT OVER THE GULF WATERS AGAIN. && .AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL LINGER INTO THE EVENING HOURS PROVIDING MVFR CIGS AND IFR VSBYS IN HEAVY SHOWERS. EXPECT MOST OF THE SHOWERS AND T-STORMS WILL DIMINISH OVER SOUTH TEXAS BETWEEN 02Z-04Z WITH THE POSSIBILITY OF SHOWERS FORMING AGAIN NEAR THE COAST TOWARD DAYBREAK. PATCHY FOG WILL FORM OVER THE INLAND COASTAL PLAINS PROVIDING MVFR VSBYS AROUND DAYBREAK. OTHERWISE...VFR CONDS ARE EXPECTED THROUGH SATURDAY MORNING. SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP OVER SOUTH TEXAS BY 16-18Z SATURDAY WITH MVFR CIGS/IFR VSBYS POSSIBLE THROUGH THE AFTERNOON. && .MARINE...WEAK ONSHORE WINDS NEAR THE COAST THIS EVENING WILL BECOME OFFSHORE OVERNIGHT AS LAND BREEZE DEVELOPS. REPEAT SCENARIO FOR STORMS TO DEVELOP NEAR THIS BOUNDARY LATE TONIGHT INTO SATURDAY MORNING AND LATE SATURDAY NIGHT. && .LONG-TERM (SUNDAY THROUGH FRIDAY)...ONLY MINOR CHANGES TO LONG-TERM FORECAST. SUNDAY AND MONDAY LOOK TO BE THE WETTEST DAYS AS AN UPPER LEVEL TROF CONTINUES TO MEANDER ACROSS THE REGION AND COMBINE WITH COPIOUS AMOUNTS OF MOISTURE. THE GFS PROGS A FAIRLY STRONG VORT MAX ON SUNDAY...HOWEVER UPPER DIFFLUENCE AND OMEGA VALUES LOOK MORE SUPPORTIVE OF HIGHER POPS ON MONDAY...WHILE IN THE LOWER LVLS TO SFC THERE IS PROGD TO BE AN INVERTED TROF ALONG THE COAST ON SUNDAY THAT SHIFTS NWD ON MONDAY. THIS LOW LEVEL CONVERGENCE ZONE WILL BE THE MAIN FOCUS FOR CONVECTION ON SUN AND GIVEN SOME UNCERTAINTY OF LOCATION ON MON...HAVE GONE WITH SIMILAR POP CONFIGURATIONS FOR BOTH DAYS. THE PRECIP IS GENERALLY DIURNALLY DRIVEN AND WILL KEEP LOWER POPS FOR 00Z TO 12Z TIME FRAME. A RIDGE IS PROGD TO SLOWLY BLD W ACROSS THE GULF AND INTO TX THE REMAINDER OF THE WEEK WITH DRYING IN THE MID LEVELS. THUS...TUE THROUGH FRI WILL SEE A GRADUAL DECREASE IN POPS WITH A GRADUAL INCREASE IN TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 91 72 87 74 / 30 60 40 70 20 VICTORIA 72 91 71 89 73 / 40 60 40 60 30 LAREDO 76 93 75 90 75 / 50 60 50 60 40 ALICE 73 92 71 88 73 / 40 60 40 70 30 ROCKPORT 75 88 74 87 76 / 30 60 50 60 20 COTULLA 72 92 71 90 71 / 50 60 40 60 40 KINGSVILLE 72 92 71 87 74 / 40 60 40 70 20 NAVY CORPUS 76 88 76 87 77 / 30 60 40 60 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...SHORT TERM TE/81...LONG TERM
Hazardous weather outlook, Aug 31, 5:16 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 516 AM CDT FRI AUG 31 2007 TXZ229>234-239>247-011100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 516 AM CDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...GRADUALLY DISSIPATING LATE THIS AFTERNOON AND DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING. NO SEVERE WEATHER IS ANTICIPATED...HOWEVER ISOLATED LOCALLY HEAVY RAINFALL WITH SOME OF THE SLOWER MOVING STORMS COULD PRODUCE FLOODING...ESPECIALLY OVER LOW LYING OR FLOOD PRONE AREAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ABUNDANT TROPICAL MOISTURE WILL REMAIN ACROSS THE AREA WITH NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED DAILY DURING THE AFTERNOON HOURS THROUGH MONDAY. DAILY RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1/2 TO 1 INCH...WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- 516 AM CDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ALTHOUGH NOT AS NUMEROUS AS YESTERDAY DUE TO A DIFFERENT WIND FIELD...ISOLATED BRIEF TROPICAL FUNNELS AND WATERSPOUTS ARE POSSIBLE MAINLY THIS MORNING THROUGH EARLY AFTERNOON AS A TROPICAL AIRMASS COMBINES WITH A RELATIVELY LIGHT WIND FIELD. SCATTERED TO NUMEROUS THUNDERSTORMS MAINLY FROM MID MORNING THROUGH MID AFTERNOON WILL PRODUCE WIND GUSTS TO AROUND 30 KNOTS AND HIGHER SEAS. THUNDERSTORMS WILL DIMINISH IN AREAL COVERAGE BY THE EVENING AS THE SEA BREEZE PUSHES INLAND. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY MORNING AND AFTERNOON THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND ROUGH SEAS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/TM
In the hours before
Special weather statement, Aug 31, 3:26 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 326 PM CDT FRI AUG 31 2007 TXZ231-232-312130- BEE-LIVE OAK- 326 PM CDT FRI AUG 31 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BEE AND LIVE OAK COUNTIES... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NELL...OR 12 MILES EAST OF CAMPBELLTON... MOVING SOUTH AT 10 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM IN ADDITION TO OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING. VERY HEAVY RAINFALL OF AROUND 1 INCH WILL OCCUR AS WELL. JTR
Special weather statement, Aug 31, 4:13 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 413 PM CDT FRI AUG 31 2007 TXZ242>245-312215- ARANSAS-KLEBERG-NUECES-SAN PATRICIO- 413 PM CDT FRI AUG 31 2007 ...STRONG THUNDERSTORMS WERE AFFECTING ARANSAS...KLEBERG...NUECES AND SAN PATRICIO COUNTIES... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREGORY TO THE CORPUS CHRISTI INTERNATIONAL AIRPORT TO ROBSTOWN. AN OUTFLOW BOUNDARY ASSOCIATED WITH THESE THUNDERSTORMS HAS PUSHED SOUTHEAST OUT AHEAD OF THE THUNDERSTORMS...AND WILL PRODUCE NORTH WINDS AROUND 40 MPH ACROSS CORPUS CHRISTI...INGLESIDE...ARANSAS PASS...PORT ARANSAS AND RURAL SOUTHERN NUECES AND NORTHER KLEBERG COUNTIES...AS THE BOUNDARY CONTINUES SOUTHEAST. JTR
Special weather statement, Aug 31, 4:31 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 431 PM CDT FRI AUG 31 2007 TXZ242>244-312215- KLEBERG-NUECES-SAN PATRICIO- 431 PM CDT FRI AUG 31 2007 ...STRONG THUNDERSTORMS CONTINUED TO AFFECT KLEBERG...NUECES AND SAN PATRICIO COUNTIES... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO 7 MILES SOUTHWEST OF CORPUS CHRISTI TO 7 MILES NORTHWEST OF BISHOP. AN OUTFLOW BOUNDARY HAS PUSHED SOUTHEAST OUT AHEAD OF THE THUNDERSTORMS...AND WILL PRODUCE NORTH WINDS AROUND 30 TO 40 MPH ACROSS CORPUS CHRISTI...INGLESIDE...ARANSAS PASS...PORT ARANSAS AND RURAL SOUTHERN NUECES AND NORTHERN KLEBERG COUNTIES...AS THE BOUNDARY CONTINUES SOUTHEAST. IN ADDITION...FREQUENT CLOUD TO CLOUD LIGHTNING STRIKES WERE OCCURRING IN AND AROUND PETRONILLA. JTR
Special weather statement, Aug 31, 4:31 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 431 PM CDT FRI AUG 31 2007 TXZ242>244-312215- KLEBERG-NUECES-SAN PATRICIO- 431 PM CDT FRI AUG 31 2007 ...STRONG THUNDERSTORMS CONTINUED TO AFFECT KLEBERG...NUECES AND SAN PATRICIO COUNTIES... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO 7 MILES SOUTHWEST OF CORPUS CHRISTI TO 7 MILES NORTHWEST OF BISHOP. AN OUTFLOW BOUNDARY HAS PUSHED SOUTHEAST OUT AHEAD OF THE THUNDERSTORMS...AND WILL PRODUCE NORTH WINDS AROUND 30 TO 40 MPH ACROSS CORPUS CHRISTI...INGLESIDE...ARANSAS PASS...PORT ARANSAS AND RURAL SOUTHERN NUECES AND NORTHERN KLEBERG COUNTIES...AS THE BOUNDARY CONTINUES SOUTHEAST. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WERE OCCURRING IN AND AROUND PETRONILLA. JTR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:03 PM CDT | Special Marine Warning | CRP | 57 min | |
| Aug 31, 4:59 PM CDT | Special Marine Warning | CRP | 91 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.